Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 17, NWS Lake Charles, LA

February 27, 2016Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 27, 2016, 10:27 AM CST for Rapides Parish, Louisiana. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Feb 27, 2016, 10:27 AM CST (16:27 UTC)
Expired
Feb 29, 2016, 12:00 AM CST
In force
38 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 28 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1). The gauge peaked at 12.02 ft at Feb 27, 2016, 12:00 PM CST.

actionminormoderate1012141602/2702/2802/2903/01
Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

124 
WGUS44 KLCH 271627
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1027 AM CST SAT FEB 27 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Glenmora 

LAC079-280627-
/O.NEW.KLCH.FL.W.0017.160227T1627Z-160229T0600Z/
/GLML1.1.ER.160227T1315Z.160227T1545Z.160229T0000Z.NO/
1027 AM CST SAT FEB 27 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Glenmora.
* until late Sunday night...or until the warning is cancelled.
* At  9:45 AM Saturday the stage was 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will fall to below flood stage by tomorrow evening.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
3 follow-up statements
544 
WGUS84 KLCH 280114
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
714 PM CST SAT FEB 27 2016

...The flood warning continues for the following rivers in 
Louisiana..
  Calcasieu River Near Glenmora 

LAC079-281514-
/O.CON.KLCH.FL.W.0017.000000T0000Z-160229T0600Z/
/GLML1.1.ER.160227T1315Z.160228T0000Z.160229T0000Z.NO/
714 PM CST SAT FEB 27 2016

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until late Sunday night...or until the warning is cancelled.
* At  6:45 PM Saturday the stage was 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will fall below flood stage by 
  tomorrow evening.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
345 
WGUS84 KLCH 281457
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
857 AM CST SUN FEB 28 2016

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Glenmora 

LAC079-290457-
/O.CON.KLCH.FL.W.0017.000000T0000Z-160229T0600Z/
/GLML1.1.ER.160227T1315Z.160228T0000Z.160229T0000Z.NO/
857 AM CST SUN FEB 28 2016

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until late tonight...or until the warning is cancelled.
* At  8:45 AM Sunday the stage was 12.0 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is forecast to fall below flood stage later
  this afternoon.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
533 
WGUS84 KLCH 290313
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
913 PM CST SUN FEB 28 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Glenmora 

LAC079-290343-
/O.CAN.KLCH.FL.W.0017.000000T0000Z-160229T0600Z/
/GLML1.1.ER.160227T1315Z.160228T0000Z.160228T1430Z.NO/
913 PM CST SUN FEB 28 2016

The Flood Warning is cancelled for
  The Calcasieu River Near Glenmora.
* At  8:45 PM Sunday the stage was 11.9 feet.
* Fell below flood stage at  8:30 AM Sunday.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 11.6 feet by Tuesday 
  morning.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 9:51 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 27, 9:51 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
951 AM CST SAT FEB 27 2016

.UPDATE...
CENTER OF SURFACE RIDGE WILL CONTINUE TO GRADUALLY MOVE EAST OVER
THE GULF SOUTH TODAY...WITH LIGHT SOUTH WINDS RETURNING TO THE
FORECAST AREA FROM WEST TO EAST DURING THE AFTERNOON. WITH A DRY
AIR MASS AND INFLUENCE OF THE SURFACE RIDGE...ANOTHER NICE WEATHER
DAY WITH PLENTY OF SUNSHINE...LOW HUMIDITY...AND MILD
TEMPERATURES. CURRENT FORECAST IS ON TRACK AND NO CHANGES TO THE
FORECAST OR GRIDS AT THIS TIME.

RUA

&&

.PREV DISCUSSION... /ISSUED 530 AM CST SAT FEB 27 2016/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
CURRENT SFC OBS INDICATE MAINLY VFR CONDITIONS AROUND THE
REGION...ALTHOUGH SOME LIGHT FOG HAS DEVELOPED IN SPOTS WITH
VISIBILITIES DOWN TO 5SM FOR THE MOST. SOME MORE PATCHY BR IS
POSSIBLE AROUND SUNRISE GIVEN LOW TEMP/DEWPOINT SPREADS AND GOOD
RADIATING CONDITIONS...AND THIS TREND HAS BEEN INCLUDED IN NEW TAF
PACKAGE. OTHERWISE FORECAST SOUNDINGS/TIME-HEIGHT SECTIONS
INDICATE LITTLE MOISTURE TO WORK WITH OVER THE NEXT 24 HOURS...
SAVE SOME SUBTROPICAL JET CIRRUS SPILLING OVER LATER...THUS VFR
CONDITIONS SHOULD CONTINUE. HIGH PRESSURE MOVING PAST THE REGION
WILL ALLOW FOR MAINLY LIGHT SRLY WINDS.

25

PREV DISCUSSION... /ISSUED 326 AM CST SAT FEB 27 2016/

DISCUSSION...ANOTHER TRANQUIL DAY IS EXPECTED ACROSS THE REGION
AS HIGH PRESSURE REMAINS IN CONTROL. AFTER A CHILLY START THIS
MORNING TEMPS ARE EXPECTED TO RISE INTO THE MID 60S TO AROUND 70
UNDER SUNNY SKIES.

THE RIDGE WILL MOVE TO THE ATLANTIC BY SUNDAY AFTERNOON WITH SOUTH
WINDS OCCURRING AS THE RIDGE DEPARTS. THIS WILL INCREASE MOISTURE
AND TEMPS FROM SUNDAY THROUGH TUESDAY. A FEW ISOLD SHOWERS MAY
EVEN BE POSSIBLE MONDAY AFTERNOON AS THE MOISTURE INCREASES AHEAD
OF A FRONT THAT WILL STALL OVER NORTH LA AND NORTH TX, HOWEVER
SCATTERED SHOWERS AND A FEW STORMS ARE NOT EXPECTED UNTIL TUESDAY.

DURING MONDAY AND TUESDAY A SHORT WAVE WILL MOVE ACROSS THE
CENTRAL ROCKIES AN INTO THE PLAINS. LOW PRESSURE AT THE SURFACE
WILL DEVELOP AND MOVE EAST ACROSS THE LOWER TO MID MISSISSIPPI
VALLEY BY TUESDAY. THIS WILL SWING A COLD FRONT SOUTH AND ACROSS
THE NORTH GULF COAST TUESDAY EVENING OR VERY EARLY WEDNESDAY.
THERE ARE STILL DIFFERENCES IN THE MODELS REGARDING THE STRENGTH
OF SYSTEM, HOWEVER AT THIS TIME THE BEST DYNAMICS MAY REMAIN NORTH
OF THE AREA.

COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE
FRONT. ANOTHER REINFORCING FRONT IS POSSIBLE BY LATE THURSDAY OR
FRIDAY.

MARINE...A LIGHT ONSHORE FLOW WILL DEVELOP TODAY AND INCREASE
SUNDAY. LIGHT TO MODERATE GENERALLY SOUTH WINDS WILL REMAIN IN
PLACE INTO TUESDAY AFTERNOON AS A RIDGE GRADUALLY DEPARTS. A COLD
FRONT WILL MOVE ACROSS THE COASTAL WATERS TUESDAY EVENING OR EARLY
WEDNESDAY MORNING WITH A MODERATE TO STRONG NW TO NORTH WINDS
POSSIBLE IN ITS WAKE. WINDS WILL DECREASE DURING WEDNESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  67  42  71  55 /   0   0   0  10
LCH  67  46  72  56 /   0   0   0  10
LFT  66  46  71  56 /   0   0   0  10
BPT  70  50  74  58 /   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...07
Hazardous weather outlook, Feb 27, 3:37 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CST SAT FEB 27 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
337 AM CST SAT FEB 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AFTERNOON WITH
SCATTERED THUNDERSTORMS POSSIBLE AS THIS OCCURS. STRONG STORMS MAY
BE POSSIBLE AS THE FRONT PASSES, HOWEVER UNCERTAINTY STILL EXISTS
IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY.

GMZ430-432-435-450-452-455-470-472-475-281130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
337 AM CST SAT FEB 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS TUESDAY NIGHT
WITH BRIEF PERIOD OF MODERATE TO STRONG NORTH TO NORTHWEST WINDS
IN ITS WAKE. SCATTERED STORMS WILL ALSO BE POSSIBLE AS THE FRONT
PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.